Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 22, NWS Midland/Odessa, TX

May 22, 20086 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at May 22, 2008, 9:02 AM CDT for 6 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at May 22, 2008, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 22, 2008, 9:02 AM CDT (14:02 UTC)
In effect from
May 22, 2008, 10:00 AM CDT
Expired
May 22, 2008, 9:00 PM CDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Martin County, TX

The radar

The Midland/Odessa radar (KMAF), 73 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2064 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 221402
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
902 AM CDT THU MAY 22 2008

...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH THIS EVENING...

...GUSTY WINDS ALSO EXPECTED ACROSS THE VAN HORN AREA...REEVES 
COUNTY...SOUTHEAST NW MEXICO PLAINS AND NORTHERN PERMIAN BASIN
TODAY INTO THIS EVENING...

.AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST AND STRONG WINDS
ALOFT WILL PRODUCE HIGH WINDS ACROSS THE GUADALUPE AND DAVIS 
MOUNTAINS TODAY INTO THIS EVENING.  IN ADDITION...GUSTY SOUTH TO
SOUTHWEST WINDS WILL ALSO AFFECT THE VAN HORN AREA...REEVES
COUNTY...THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN
BASIN WHERE A WIND ADVISORY HAS BEEN ISSUED.  THESE STRONGER WINDS
ARE EXPECTED TO DIMINISH AROUND SUNSET...OR SHORTLY THEREAFTER.

TXZ074-230200-
/O.EXA.KMAF.HW.W.0043.000000T0000Z-080523T0200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
902 AM CDT THU MAY 22 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE
EXPECTED ACROSS THE DAVIS MOUNTAINS TODAY...ABOVE 6000 FEET.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING ON STATE
HIGHWAYS 166 AND 118 IN AND NEAR THE DAVIS MOUNTAINS.  BE ALERT TO
SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE DAVIS MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-230200-
/O.CON.KMAF.HW.W.0043.000000T0000Z-080523T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
802 AM MDT THU MAY 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

SOUTHWESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH CAN BE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY...ESPECIALLY IN
FAVORED LOCATIONS LIKE PASSES AND ON EXPOSED RIDGE TOPS.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING ON U.S.
62/180 THROUGH THE GUADALUPE MOUNTAINS.  BE ALERT TO SUDDEN GUSTS
OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>047-050>052-057-058-230200-
/O.NEW.KMAF.WI.Y.0022.080522T1500Z-080523T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON...BIG SPRING...
VAN HORN...PECOS
902 AM CDT THU MAY 22 2008 /802 AM MDT THU MAY 22 2008/

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH FROM THE
VAN HORN AREA...NORTHEASTWARD ACROSS REEVES COUNTY...THE SOUTHEAST
NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN. GUSTS OF 50 TO 55
MPH WILL BE POSSIBLE OVER THE VAN HORN AREA...IN ADDITION TO THE
SOUTHEAST NEW MEXICO PLAINS. GUSTS TO 45 MPH WILL BE POSSIBLE OVER
THE REST OF THE ADVISORY AREA. PATCHY BLOWING DUST WILL ALSO
ACCOMPANY THESE STRONGER WINDS.

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH SUSTAINED ARE
EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KMAF 222005
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
305 PM CDT THU MAY 22 2008

...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS
EARLY THIS EVENING...

...GUSTY WINDS EXPECTED ACROSS THE VAN HORN AREA...REEVES
COUNTY...SOUTHEAST NW MEXICO PLAINS AND NORTHERN PERMIAN BASIN
EARLY THIS EVENING...

.A LARGE UPPER LEVEL STORM SYSTEM ACROSS THE GREAT BASIN WILL
PRODUCE HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS EARLY
THIS EVENING. IN ADDITION...GUSTY SOUTHWEST WINDS WILL ALSO
IMPACT THE VAN HORN AREA...REEVES COUNTY...THE SOUTHEAST NEW
MEXICO PLAINS AND NORTHERN PERMIAN BASIN WHERE A WIND ADVISORY IS
IN EFFECT THROUGH EARLY EVENING. THESE STRONGER WINDS ARE EXPECTED
TO DIMINISH BY SHORTLY AFTER SUNSET.

NMZ027-TXZ074-258-230200-
/O.CON.KMAF.HW.W.0043.000000T0000Z-080523T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
305 PM CDT THU MAY 22 2008 /205 PM MDT THU MAY 22 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE
EXPECTED THROUGH EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS
AND THE DAVIS MOUNTAINS ABOVE 6000 FEET.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THROUGH THE
GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET EARLY
THIS EVENING. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE DAVIS AND GUADALUPE MOUNTAINS. PILOTS SHOULD BE
ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE
ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>047-050>052-057-058-230200-
/O.CON.KMAF.WI.Y.0022.000000T0000Z-080523T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON...BIG SPRING...
VAN HORN...PECOS
305 PM CDT THU MAY 22 2008 /205 PM MDT THU MAY 22 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED EARLY THIS EVENING FROM THE VAN HORN AREA...NORTHEASTWARD
ACROSS REEVES COUNTY...THE SOUTHEAST NEW MEXICO PLAINS AND
NORTHERN PERMIAN BASIN.

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH SUSTAINED ARE
EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at May 22, 8:40 AM CDT, 22 minutes earlier.

Area forecast discussion, May 22, 8:40 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
840 AM CDT THU MAY 22 2008

.UPDATE...
SOUTH TO SOUTHWEST WINDS OF 45KT PREVAILED JUST ABOVE THE SURFACE
ON KMAF SOUNDING THIS MORNING.  LATEST PROGS INDICATE SOME OF
THESE WINDS WILL MIX DOWN OVER THE PERMIAN BASIN OVER THE NEXT FEW
HOURS...BUT WILL BE SHIFTING OFF TO THE NORTHEAST WITH TIME.
HOWEVER...WINDS WILL LIKELY INCREASE TO ADVISORY CRITERIA...30 MPH
OR GREATER SUSTAINED...FROM VAN HORN EAST NORTHEASTWARD OVER
REEVES COUNTY...SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN
BASIN BY LATE MORNING WHERE PROGS INDICATE A STRONGER BELT OF
WINDS TO PERSIST THROUGH MUCH OF THE DAY UNDER INCREASING FLOW
ALOFT.  EXPECT THESE STRONGER WINDS TO PERSIST INTO THE
EVENING...ESPECIALLY OVER THE NORTHERN PERMIAN BASIN WHERE A LOW
LEVEL JET WILL INCREASE AROUND SUNSET.  WILL INCLUDE THE DAVIS
MOUNTAINS IN A HIGH WIND WARNING TOO AS MID LEVEL WINDS ARE
PROGGED TO BE AT LEAST MARGINALLY STRONG ENOUGH FOR 40 MPH
SUSTAINED AND/OR GUSTS TO 58 MPH OR GREATER TO OCCUR THERE.

WATER VAPOR IMAGERY INDICATING AN AREA OF SUBSIDENCE MOVING INTO THE
CWA THIS MORNING IN THE WAKE OF A SHORTWAVE TROUGH OVER THE CWA.
ALTHOUGH WINDS THROUGH THE COLUMN DO NOT VEER DRASTICALLY IN PROGS
THROUGH THE DAY...THINK THE DRYLINE WILL SHIFT EASTWARD
AGGRESSIVELY AS TEMPERATURES WARM UNDER SUBSIDENT REGION.  KMAF
SOUNDING ALSO INDICATED QUITE A CAP THIS MORNING...AND WITH NO MID
LEVEL SUPPORT FOR ANY CONVECTION...WILL PULL THE ISOLATED
THUNDERSTORMS FROM THE FORECAST.  DECREASED CLOUD COVER IN GRIDS
IN ADDITION TO ADDING PATCHY BLOWING DUST IN THE WIND ADVISORY
AREA.  MAX TEMPERATURES LOOK FINE...BUT WILL REVISIT THOSE LATER
IF NECESSARY.  WILL MAKE NO CHANGES TO THE FIRE WEATHER FORECAST
AS THE ENTIRE AREA IS ALREADY UNDER A RED FLAG WARNING TODAY.
UPDATED PRODUCTS WILL FOLLOW SHORTLY.  67

&&

.PREV DISCUSSION... /ISSUED 625 AM CDT THU MAY 22 2008/

AVIATION...
MOST LOCATIONS HAVE SOUTHERLY WINDS AROUND 10 KTS WITH THE
EXCEPTION OF MAF WHICH HAS MAINTAINED GUSTS NEAR 30 KTS THROUGHOUT
THE NIGHT. WINDS WILL VEER TO SOUTHWESTERLY BY MID MORNING AND
CONTINUE INCREASING THROUGH THE AFTERNOON WITH GUSTS AROUND 30
KTS. SCT HIGH CLOUDS WITH INTERMITTENT MID CLOUDS CAN BE EXPECTED
TODAY. WINDS WILL THEN DECREASE AFTER AROUND 02Z AT MOST
LOCATIONS. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AT ALL
SITES.

PREV DISCUSSION... /ISSUED 416 AM CDT THU MAY 22 2008/

DISCUSSION...
WILL START TODAY WITH THE UPPER RIDGE DISPLACED TO THE EAST AND A
STRONG UPPER TROUGH CENTERED OVER THE INTERMOUNTAIN WEST AND
PUSHING UP AGAINST THE WESTERN PORTIONS OF THE REGION.  INSTEAD OF
SWINGING THROUGH... THE TROUGH STOPS MOVING EAST AND ACTUALLY
RETROGRADES WEST AS THE RIDGE BUILDS BACK IN OVER THE WEEKEND.
THIS SHOULD LEAD TO A BRIEF BREAK FROM UNUSUALLY HOT TEMPERATURES
AND HAVE INCREASE IN RAIN CHANCES FOR A FEW DAYS.

HAVE UPGRADED HIGH WIND WATCH FOR GUADALUPE MOUNTAINS TO A HIGH WIND
WARNING AS GDP ALREADY OVER 40 MPH AS OF 08Z AT GDP.  PREVIOUS HIGH
WIND WATCH BEGAN MIDDAY BUT BASED ON CURRENT OBS AND STRONG 700MB WINDS
ON ETA THIS MORNING MOVED UP WARNING TO 08Z.

SURFACE TROUGH LOOKS PRETTY STRONG THROUGH THE MORNING BUT LOW WEAKENS
AND GRADIENT RELAXES DURING THE AFTERNOON SO NOT LOOKING LIKE THAT
WINDY OF A DAY FOR THE PLAINS.  SOME SURROUNDING OFFICES CARRYING
MENTION OF BLOWING DUST... BUT WITH A SOUTH TO SOUTHWEST WIND THIS
REGION WILL NOT BE DRAWING ON A GOOD SOURCE FOR BLOWING DUST SO NOT
PLANNING ON INCLUDING IN FORECAST.

OVERNIGHT HAS REMAINED WARM ACROSS THE EAST.  AS OF 2AM IT IS STILL 80
DEGREES AT MAF AND 84 AT WINK... IF CLOUDS HANG IN AND WIND STAYS UP
THEN WILL START THE MORNING ALREADY IN THE MID TO UPPER 70S.

THE SURFACE TROUGH HAS MERGED WITH DRYLINE BUT BASED ON OBSERVATIONS
MOISTURE MUCH FARTHER WEST THAN MODELS INDICATE... REACHING BACK TO
PECOS AND TATUM.  HAVE HAD ECHOS ON RADAR AS LIGHT RETURNS FORMING
ALONG TROUGH AXIS FROM CENTRAL CWA UP THROUGH PANHANDLE... WILL GO
AHEAD AND INCLUDE SOME LOW MORNING POPS BUT NOT EXPECTING MUCH IN THE
WAY OF MEASURABLE PRECIP.  ATMOSPHERE MOIST AND UNSTABLE THIS MORNING
WITH DEWPOINTS IN THE MID 50S TO LOWER 60S ACROSS THE EAST AND AN
UPPER TROUGH TO THE WEST SO COULD BE A FEW SHOWERS/STORMS.

DRYLINE SHOULD MIX EAST TODAY CUTTING OFF ANY CHANCE OF PRECIP FOR
ALL BUT THE FAR EASTERN COUNTIES.  ADDED ISOLATED POPS TONIGHT
NORTHEAST.  HAVE ALSO RAISED POPS A LITTLE NE FRIDAY NIGHT BASED ON
MODEL QPF AND AGAIN ON SATURDAY.  GFS DEVELOPS A LARGE AREA OF MODERATE
RAIN ACROSS TRANS PECOS AND CENTRAL PERMIAN BASIN SUNDAY NIGHT.
CURRENTLY HAVE SLIGHT CHANCE IN FORECAST FOR THAT PERIOD A LITTLE
WEST OF THAT AREA... BUT SINCE EACH MODEL VARIES A LITTLE AS FAR AS
LOCATION WILL LEAVE AS IS FOR NOW.  LOW POPS CONTINUE THROUGH TUESDAY.

IN THE LONG RANGE UPPER TROUGH REMAINS HUNG UP ALONG WEST COAST AS
SUBTROPICAL RIDGE STRENGTHENS ACROSS TEXAS.  THIS APPEARS TO BE A STAGNANT
SUMMER TIME PATTERN.  MEX GUIDANCE WANTS TO COOL TEMPS IN THE EXTENDED
TOWARD CLIMO... BUT BELIEVE WILL BE WARMER SO WENT ABOVE.  MOST OF
THE AREA HAS BEEN 100 DEGREES OF MORE PAST FEW DAYS WITH 500 MB HEIGHTS
OF 576... BUT GFS SHOWS A 591 HIGH OVER THE AREA BY NEXT WEDNESDAY.
SO THIS MAKES IT HARD TO BELIEVE HIGHS WILL COOL TO LOWER 90S... EXPECT
LATER MODEL RUNS WILL BE WARMER.

FIRE WEATHER...
SECOND ROUND OF FIRE WEATHER CONDITIONS IN STORE FOR TODAY. DRYLINE
WILL START OUT IN FAR WESTERN PORTIONS OF THE CWA. AS SOUTHWEST WINDS
INCREASE DURING THE DAY...DRYLINE WILL SURGE EASTWARD QUICKLY. ONLY
POSITIVE OF THE DAY WILL BE RECOVERY THIS MORNING WHICH SHOULD BE
FAIR TO GOOD FOR MANY LOCATIONS. WHILE TEMPERATURES ARE NOT EXPECTED
TO BE AS HIGH AS YESTERDAY...HIGHS IN THE MID 90S AND COMBINED WITH
DEWPOINTS IN THE 20 DEGREE RANGE WILL RESULT IN SINGLE DIGIT RH/S.
85H-7H WINDS...WHILE NOT NECESSARILY MUCH STRONGER THAN YESTERDAY...
ARE EXPECTED TO BE AROUND 25 KTS OVER MOST OF THE AREA AND SHOULD
EASILY MAKE THEIR WAY TO THE SURFACE. DRIEST CONDITIONS WILL BE
ALONG THE PECOS RIVER WHERE TEMPERATURES WILL BE WARMER AND THE
WINDIEST CONDITIONS SHOULD BE ALONG THE GUADALUPE MOUNTAINS AND
ADJACENT PLAINS. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS WITH
EXTREME FIRE DANGER IS EXPECTED ACROSS THE ENTIRE CWA DURING THE
AFTERNOON AND EVENING HOURS.

THIS PATTERN WILL CONTINUE INTO FRIDAY BUT LESS EXTREME AND OVER
LESS AREAL COVERAGE. DRY AIR MASS WILL REMAIN IN PLACE ALONG WITH
WINDY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE
GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...UPPER TRANS
PECOS...SOUTHEAST NEW MEXICO.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 7 AM THIS MORNING TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     FIRE WEATHER WATCH FROM 12 PM TO 8 PM MDT FRIDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8
     PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...
     BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 9 PM
     CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM
     MDT/ FRIDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS...
     LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...DAWSON...
     GAINES...HOWARD...MARTIN...REEVES COUNTY AND UPPER TRANS
     PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

77/72
Hazardous weather outlook, May 22, 3:56 AM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT THU MAY 22 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
356 AM CDT THU MAY 22 2008 /256 AM MDT THU MAY 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE THIS AFTERNOON ACROSS ALL OF WEST TEXAS AND
SOUTHEAST NEW MEXICO. DRY CONDITIONS AND EXTREME FIRE DANGER WILL
ALSO BE PRESENT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO
NEAR 10 PERCENT...AND SINGLE DIGIT VALUES WILL NOT BE OUT OF THE
QUESTION. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND
EVENING.

THE GUADALUPE MOUNTAINS ARE CURRENTLY EXPERIENCING STRONG WEST TO
SOUTHWEST AND WILL CONTINUE TO DO SO THROUGH THIS EVENING. SUSTAINED
WINDS OF 40 MPH WITH GUSTS UP TO 65 MPH MAY BE POSSIBLE. A HIGH
WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THIS PATTERN WILL CONTINUE INTO FRIDAY BUT LESS EXTREME AND OVER
LESS AREAL COVERAGE. DRY AIR MASS WILL REMAIN IN PLACE ALONG WITH
WINDY CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE
GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...UPPER TRANS PECOS...
SOUTHEAST NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:23 PM CDTSevere Thunderstorm WarningMAFMidland37 min
May 22, 3:21 AM CDTHigh Wind WarningMAF18 hr
May 22, 4:23 AM CDTFire Weather WatchMAFLoving10 hr
May 22, 4:23 AM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more17 hr
May 22, 2:41 PM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more29 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.